Thunderstorm Wind, Ellis
- When
- June 24, 7:00 PM CST
- Where
- Ellis County, (Gag)gage Airport
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.300, -99.780
One severe storm developed over northwestern Oklahoma in the presence of a weak surface trough. The storm produced strong to severe winds near Gage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
One severe storm developed over northwestern Oklahoma in the presence of a weak surface trough. The storm produced strong to severe winds near Gage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 24, 6:55 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 755 PM CDT TUE JUN 24 2014 .UPDATE... INCREASED RAIN CHANCES THIS EVENING AND DECREASED OVERNIGHT LOWS OVER THE NORTHERN HALF OF OKLAHOMA. && .DISCUSSION... THUNDERSTORMS OVER NORTHERN OKLAHOMA WILL CONTINUE TO MOVE SOUTH AND LIKELY WEAKEN THIS EVENING. A WEAKENING TREND MAY ALREADY BE OCCURRING WITH THE LINES/CLUSTERS OF STORMS OVER NORTHERN OKLAHOMA. THE LOSS OF DAYTIME HEATING AND LACK OF STRONG SHEAR WILL LIKELY ALLOW FOR THE STORMS TO CONTINUE TO SLOWLY WEAKEN THROUGHOUT THE EVENING. REGARDLESS...ONE OR TWO MARGINALLY SEVERE WIND REPORTS...NEAR 60 MPH...AND HAIL REPORTS UP TO QUARTERS...COULD OCCUR THIS EVENING NORTH OF I-40. STORMS COULD MOVE INTO THE OKLAHOMA CITY METRO AREA 10 PM TO MIDNIGHT...BUT SHOULD BE WEAKER. NOT CONFIDENT STORMS WILL GET TO I-40 AND POINTS SOUTH LATER TONIGHT. LOWERED OVERNIGHT LOWS AS RAIN COOLED AIR FROM THESE STORMS OVER NORTHERN OKLAHOMA WILL SPREAD SOUTH. MBS && .PREV DISCUSSION... /ISSUED 626 PM CDT TUE JUN 24 2014/ DISCUSSION... 25 JUNE... 00Z TAF DISCUSSION FOLLOWS... AVIATION... MESSY FORECAST THIS EVENING AS THUNDERSTORMS CONTINUE TO BUILD SLOWLY S/SE OUT OF KS INTO NRN OK THIS EVENING. TIMING REMAINS A CONSIDERABLE CHALLENGE... SIDED WITH TEMPO GROUPS AND MVFR CIGS/VIS AT KGAG- KWWR- KPNC TO HANDLE STORMS AS THEY MOVE INTO NRN OK THROUGH THE FIRST 6 HOURS OF THE PERIOD. EXPECT STORM CHANCES TO CONTINUE OVERNIGHT... WITH CONVECTION MOVING INTO CENTRAL OKLAHOMA AFTER MIDNIGHT. LINGERING CONVECTION MAY BE AN ISSUE TMRW... SO RAN WITH PROB30S AND WITH CIGS/VIS FLIRTING WITH MVFR LATE MID-LATE IN THE PERIOD. JTK PREV DISCUSSION... /ISSUED 311 PM CDT TUE JUN 24 2014/ DISCUSSION... THUNDERSTORM COMPLEX WILL CONTINUE TO MOVE ACROSS SOUTHERN PARTS OF THE FA THE REST OF THIS AFTN AND EVENING. ADDITIONAL STORMS THAT HAVE DEVELOPED OVER KANSAS THIS AFTERNOON WILL LIKELY AFFECT PARTS OF AT LEAST NORTHERN OKLAHOMA LATER THIS AFTERNOON AND THIS EVENING. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE. ADDITIONAL STORMS THAT DEVELOP IN THE HIGH PLAINS OF CO AND NM COULD CONGEAL INTO ANOTHER MCS THAT MOVES ACROSS THE FA OVERNIGHT INTO WEDNESDAY MORNING. HOWEVER... THE EFFECTS OF THE CURRENT CONVECTION COULD HAVE AN IMPACT ON OVERNIGHT CONVECTION. DISTURBANCES WILL CONTINUE TO MOVE THROUGH THE FLOW OVER THE NEXT COUPLE OF DAYS... WHICH MEANS SHOWER AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH AT LEAST THURSDAY. LOWER RAIN CHANCES TO NO RAIN WILL BE POSSIBLE OVER THE WEEKEND. MODELS SHOW THAT A RIDGE MAY BUILD INTO AT LEAST PARTS OF THE REGION OVER THE WEEKEND WHICH WILL LIMIT OR END RAIN CHANCES OVER AT LEAST PARTS OF THE AREA. MODELS SHOW A FRONTAL BOUNDARY MAY APPROACH PARTS OF NORTHERN OK EARLY NEXT WEEK SO RAIN CHANCES MAY RETURN/CONTINUE AT LEAST ACROSS NORTHERN PARTS OF THE AREA EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 86 70 85 / 40 40 30 30 HOBART OK 67 88 70 90 / 40 40 30 20 WICHITA FALLS TX 69 91 72 92 / 20 30 20 20 GAGE OK 60 87 67 89 / 90 30 40 20 PONCA CITY OK 62 85 70 86 / 100 40 40 30 DURANT OK 69 90 72 89 / 40 40 30 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/04
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 457 PM CDT TUE JUN 24 2014 OKZ004>048-050>052-TXZ083>090-252200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 457 PM CDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... ADDITIONAL STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE INTO NORTHERN OKLAHOMA THIS EVENING FROM KANSAS...AND MAY MOVE INTO SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS AFTER MIDNIGHT TONIGHT. DAMAGING WINDS UP TO 70 MPH...HAIL UP TO GOLF BALL SIZE...AND HEAVY RAIN ARE THE MAIN CONCERNS WITH STORMS THIS EVENING ACROSS NORTHERN OKLAHOMA...MAINLY NORTH OF A CHEYENNE TO MEDFORD LINE. ALTHOUGH THE THREAT OF SEVERE STORMS WILL DECREASE AFTER 9 PM THIS EVENING AS STORMS MOVE SOUTHEAST...ISOLATED WIND GUSTS TO NEAR 60 MPH AND HEAVY RAIN WILL BE POSSIBLE THROUGHOUT THE NIGHT TONIGHT. ADDITIONAL WEAKENING SHOWERS AND STORMS MAY OCCUR NEAR THE RED RIVER THROUGH THIS EVENING. NO STRONG OR SEVERE STORMS ARE EXPECTED WITH THIS ACTIVITY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... THUNDERSTORM CHANCES WILL PERSIST THROUGH FRIDAY ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. AT THIS TIME THE RISK OF SEVERE WEATHER APPEARS TO BE RELATIVELY LOW. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
644 PM CDT TUE JUN 24 2014
OKZ004-250015-
HARPER OK-
644 PM CDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARPER COUNTY UNTIL 715
PM CDT...
AT 640 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ACRES KANSAS
...MOVING SOUTHEAST AT 40 MPH. THIS STORM WILL REACH THE OKLAHOMA
KANSAS BORDER IN THE NEXT 30 MINUTES.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN HARPER
COUNTY.
LAT...LON 3700 9949 3685 9939 3684 9946 3683 10000
3700 10000
TIME...MOT...LOC 2340Z 319DEG 34KT 3712 9985
KURTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
707 PM CDT TUE JUN 24 2014
OKZ004-250030-
HARPER OK-
707 PM CDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARPER COUNTY UNTIL 730
PM CDT...
AT 705 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 13 MILES SOUTHEAST OF ACRES KANSAS TO 9 MILES NORTHWEST OF
BUFFALO TO 6 MILES NORTHEAST OF ROSSTON...MOVING SOUTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
BUFFALO...LAVERNE...ROSSTON AND SELMAN.
LAT...LON 3699 9944 3687 9940 3675 9954 3667 9968
3668 9992 3694 10000 3696 10000 3698 9982
3700 9978 3700 9946
TIME...MOT...LOC 0005Z 320DEG 27KT 3697 9970 3692 9976 3688 9985
KURTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
712 PM CDT TUE JUN 24 2014
OKZ005>007-010>013-018-020-250100-
WOODWARD OK-GRANT OK-WOODS OK-KINGFISHER OK-GARFIELD OK-PAYNE OK-
MAJOR OK-ALFALFA OK-NOBLE OK-
712 PM CDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOODWARD...SOUTHERN
GRANT...SOUTHEASTERN WOODS...NORTHERN KINGFISHER...GARFIELD...
NORTHEASTERN PAYNE...MAJOR...SOUTHERN ALFALFA AND NOBLE COUNTIES
UNTIL 800 PM CDT...
AT 707 PM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 7 MILES EAST OF MARLAND
TO 4 MILES WEST OF HUNTER TO 3 MILES WEST OF NASH TO 7 MILES NORTH
OF MOORELAND... MOVING SOUTHEAST AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 45 MPH...
LOCATIONS IMPACTED INCLUDE...
ENID...PERRY...FAIRVIEW...WAUKOMIS...MOORELAND...WAYNOKA...GARBER...
MORRISON...GLENCOE...LAHOMA...COVINGTON...HELENA...BILLINGS...
RINGWOOD...CARMEN...DRUMMOND...CLEO SPRINGS...RED ROCK...MARLAND AND
GOLTRY.
LAT...LON 3662 9774 3659 9738 3660 9694 3656 9689
3650 9703 3633 9704 3634 9693 3625 9692
3624 9682 3616 9682 3615 9663 3617 9917
3659 9930 3661 9929 3658 9876 3675 9813
TIME...MOT...LOC 0007Z 321DEG 27KT 3654 9702 3654 9736 3656 9774 3667
9811 3654 9869 3655 9919
KURTZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
730 PM CDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 1 SW BUFFALO 36.82N 99.64W
06/24/2014 M57 MPH HARPER OK MESONET
&&
DWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CDT TUE JUN 24 2014
OKZ004-005-009-010-250115-
WOODWARD OK-HARPER OK-WOODS OK-ELLIS OK-
735 PM CDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WOODWARD...HARPER...
NORTHWESTERN WOODS AND NORTHWESTERN ELLIS COUNTIES UNTIL 815 PM
CDT...
AT 733 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 10 MILES SOUTHWEST OF BUTTERMILK KANSAS TO 7 MILES SOUTH OF
BUFFALO TO 6 MILES SOUTH OF LAVERNE...MOVING SOUTH AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
WOODWARD...SHATTUCK...LAVERNE...ARNETT...GAGE...FORT SUPPLY...
FARGO...FREEDOM...MAY...SELMAN...TANGIER...CATESBY AND CAMP HOUSTON.
LAT...LON 3700 9914 3672 9897 3620 9944 3609 10000
3670 10000 3678 9967 3700 9949
TIME...MOT...LOC 0033Z 342DEG 33KT 3698 9944 3672 9965 3662 9991
KURTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
753 PM CDT TUE JUN 24 2014
OKZ005-011>013-015-017>020-250145-
LOGAN OK-WOODS OK-KINGFISHER OK-BLAINE OK-DEWEY OK-GARFIELD OK-
PAYNE OK-MAJOR OK-NOBLE OK-
753 PM CDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOGAN...SOUTHEASTERN
WOODS...NORTHERN KINGFISHER...NORTHERN BLAINE...NORTHEASTERN DEWEY...
SOUTHERN GARFIELD...WESTERN PAYNE...MAJOR AND SOUTHWESTERN NOBLE
COUNTIES UNTIL 845 PM CDT...
AT 751 PM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 4 MILES EAST OF PERRY TO 3
MILES SOUTHWEST OF FAIRMONT TO NEAR LAHOMA TO 9 MILES NORTH OF
ORION...MOVING SOUTH AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
ENID...PERRY...FAIRVIEW...HENNESSEY...WAUKOMIS...OKEENE...SEILING...
LAHOMA...COVINGTON...RINGWOOD...DRUMMOND...CLEO SPRINGS...LONGDALE...
MARSHALL...MULHALL...ORLANDO...AMES...MENO...FAIRMONT AND DOUGLAS.
LAT...LON 3637 9771 3632 9709 3596 9714 3602 9784
3612 9822 3604 9900 3640 9877 3648 9808
TIME...MOT...LOC 0051Z 17DEG 20KT 3627 9720 3631 9773 3642 9811 3636
9871
KURTZThe Vance AFB radar (KVNX), 156 km away, was scanning. The volume nearest the first event began at 00:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529306.